My 6-year-old son is in remission for Non-Hodgkin's Lymphoma (Burkitt's) and also he has pre-hepatic portal hypertension likely caused by the chemotherapy or the large tumor that was in his abdomen.
He had a scary incident at school the other day in which he felt dizzy, had blurry vision, a headache, and severe shakes. I was alarmed when I saw him and arranged for an appointment at the medical clinic promptly. His shakes stopped after a while and he seemed much better. He was very hungry, but had eaten breakfast only two hours prior. He seems hungry like this a lot lately. And indeed, he felt much better after he ate. The doctor also noticed that his lips were parched. He did have a mild ear infection (which happens a lot), and some blood work done because of his medical history. I told the doctor not to do too much because he would have more extensive lab work at children's hospital next week.
I find it hard to believe that he could have something else seriously wrong with him, but I wonder if it may be true that he is showing signs of diabetes. I like to stay informed with his health and I believe that has helped in the past when he was seriously ill with his cancer.
Your son should get a blood sugar checked. Sometimes kids get secondary diabetes temporarily from chemotherapy.
Your son's symptoms also seem to be consistent with a severe ear infection and/or side effects of chemo. Since you've already plugged into specialists at a children's hospital, express your concerns and follow your medical team's advice.
Original posting 25 Oct 97
|Return to the Top of This Page|
Last Updated: (none)
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.